Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Laceration on left hand, chronic nerve damage. Taking tramadol six times a day. How can I discontinue it and prevent withdrawal symptoms?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I am durrently taking 1 50mg Tramadol 6 times per day due to a severe laceration to my left hand which resulted in chronic nerve damage. What is the best, safest and most cost-effective method for getting off of them without major long term withdrawal effects. Thanks!
Posted Fri, 4 May 2012 in Medicines and Side Effects
Follow-up: Laceration on left hand, chronic nerve damage. Taking tramadol six times a day. How can I discontinue it and prevent withdrawal symptoms? 4 minutes later
I wanted to clarify that While I am concerned about withdrawal effects from quitting the Tramadol at once, I do not classify myself as a drug abuser.
Answered by Dr. Ashish Mittal 42 minutes later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     55 year old male
•     Known case of regular tramadol use 300mg per day to relieve pain of hand injury
•     Concern related to addiction and withdrawal symptoms

The term drug abuse is used when a person uses some drug beyond the prescribed doses and duration by physician.

Withdrawal symptoms of tramadol vary according to drug doses, person to person and duration of drug use. Tramadol is an opioid and has severe withdrawal like pain, sialorrhoea, lacrimation, anxiety, insomnia and diarrhoea on sudden stoppage.

To prevent withdrawal gradual tapering of substance is beneficial. You reduce tramadol 1 tablet every 5th day. With this, there will no or minimal withdrawal and you can stop tramadol over a period of 30-40 days.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor